Advertisement

Jolessa Overdose

When taken in large amounts, Jolessa (as well as other birth control pills) can cause nausea, vomiting, and vaginal bleeding. Each pack of Jolessa contains 91 pills -- in theory, this could make an overdose of Jolessa more serious, compared to the traditional 28-day packs of oral contraceptives, because a child who accidentally gets into a pack could take more pills.

Can You Take Too Much Jolessa?

Jolessa™ (levonorgestrel/ethinyl estradiol) is a birth control pill that is available by prescription only. The effects of a Jolessa overdose can vary, depending on a number of factors, including the Jolessa dosage and whether it was taken with any other substances, medications, or street drugs.
If you happen to take too much Jolessa, seek immediate medical attention.

What Are the Effects of an Overdose?

An overdose of any birth control pill (including Jolessa) may cause nausea and vomiting. In females (even young girls), an overdose can cause vaginal bleeding. In cases of children inadvertently taking large doses of birth control pills, no serious symptoms or effects have been reported.
At least theoretically, an overdose of Jolessa might be slightly more dangerous than an overdose with traditional 28-day birth control pills, since a pack of Jolessa contains 91 tablets. This means that a child or pet that accidentally gets into a pack of Jolessa might be able to take many more tablets, compared to a traditional pack.

Treatment for a Jolessa Overdose

It is not known how best to treat a Jolessa overdose. Therefore, treatment (if necessary) likely will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary, although medical attention is still necessary to rule out any problems.
Last reviewed by: Kristi Monson, PharmD
Advertisement
9 Signs You May Have Inattentive Type Adult ADHD